Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 161, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2008, 1:31 PM CDT for Dunn County, Pierce County, Saint Croix County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 1:31 PM CDT (18:31 UTC)
- Expired
- Jul 10, 2008, 2:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Dunn County, WI, Pierce County, WI, Saint Croix County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1956 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 101831
SVRMPX
WIC033-093-109-101915-
/O.NEW.KMPX.SV.W.0161.080710T1831Z-080710T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
131 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...
SOUTHWESTERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
NORTHEASTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 215 PM CDT
* AT 128 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 5 MILES SOUTH OF BALDWIN...OR ABOUT 12 MILES
NORTHEAST OF ELLSWORTH...AND MOVING EAST AT 20 MPH.
* SOME LOCATIONS INCLUDE...
WOODVILLE...
SPRING VALLEY...
WILSON...
KNAPP...
ELMWOOD...
EAU GALLE...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR SOUTHEASTERN MINNESOTA AND WEST CENTRAL
WISCONSIN.
LAT...LON 4494 9195 4468 9195 4468 9212 4484 9252
4501 9244
TIME...MOT...LOC 1831Z 290DEG 17KT 4489 9235
$$
TRH2 follow-up statements
000
WWUS53 KMPX 101852
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
152 PM CDT THU JUL 10 2008
WIC033-093-109-101915-
/O.CON.KMPX.SV.W.0161.000000T0000Z-080710T1915Z/
ST. CROIX WI-DUNN WI-PIERCE WI-
152 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN PIERCE...SOUTHWESTERN DUNN AND SOUTHEASTERN ST.
CROIX COUNTIES...
AT 149 PM CDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF
60 MPH. THE SEVERE STORM WAS LOCATED NEAR SPRING VALLEY...
AND MOVING SOUTHEAST AT 18 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MARTEL...HERSEY...EAU GALLE...
WOODVILLE...WILSON...SPRING VALLEY AND ELMWOOD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4468 9195 4468 9212 4484 9252 4499 9229
4498 9227 4498 9224 4495 9208 4494 9195
TIME...MOT...LOC 1852Z 294DEG 16KT 4485 9222
$$
TRH000
WWUS53 KMPX 101906
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
206 PM CDT THU JUL 10 2008
WIC109-101916-
/O.CAN.KMPX.SV.W.0161.000000T0000Z-080710T1915Z/
ST. CROIX WI-
206 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CROIX COUNTY
IS CANCELLED...
RADAR INDICATED THAT THE SEVERE STORM HAD WEAKENED OR MOVED OUT OF
THE WARNED AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 4468 9195 4468 9212 4475 9228 4476 9234
4478 9235 4485 9224 4486 9215 4495 9208
4494 9195
TIME...MOT...LOC 1906Z 297DEG 25KT 4479 9206
$$
WIC033-093-101915-
/O.CON.KMPX.SV.W.0161.000000T0000Z-080710T1915Z/
DUNN WI-PIERCE WI-
206 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN PIERCE AND SOUTHWESTERN DUNN COUNTIES...
AT 202 PM CDT... PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THE SEVERE STORM WAS LOCATED 3 MILES NORTHEAST OF ELMWOOD...AND
MOVING SOUTHEAST AT 29 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE EAU GALLE...SPRING VALLEY AND
ELMWOOD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LAT...LON 4468 9195 4468 9212 4475 9228 4476 9234
4478 9235 4485 9224 4486 9215 4495 9208
4494 9195
TIME...MOT...LOC 1906Z 297DEG 25KT 4479 9206
$$
TRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:25 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 10, 1:25 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CDT THU JUL 10 2008 .DISCUSSION... THUNDERSTORMS HAVE BEEN BREWING ALL NIGHT ACROSS EASTERN ND. ACTIVITY HAS BEEN MIGRATING ACROSS NORTHERN MN AND WEAKENING. THE STORMS TO OUR NW ARE ALONG A STATIONARY FRONT AND AT THE NOSE OF A 40 TO 45 KNOT LOW LEVEL JET. ALOFT...A 90 KNOT WIND MAX IS SHOWN BETWEEN LAKE WINNIPEG AND FAR NORTHERN MN WITH RIGHT ENTRANCE REGION DIVERGENCE. STRONG LOW LEVEL WAA TO OUR WEST AND NORTHWEST WILL PUSH ACROSS THE FA THIS MORNING. PWS ARE PROGGED TO DOUBLE TODAY AND THE STABILITY OVER US NOW TURNS QUITE UNSTABLE BY 18Z. 850-300MB THICKNESS INDICATES THE ACTIVITY OVER EASTERN ND WILL BEGIN TO TURN SE THIS MORNING. HOPE HERE IS THAT A COLD POOL DOES NOT GET ESTABLISHED AND A BOW TAKES OFF TO THE SE ACROSS EASTERN MN AND WEST CENTRAL WI DURING THE LATE MORNING THROUGH EARLY AFTERNOON...BUT THIS IS A POSSIBILITY. NMMWRF COMP REF HAS A PRETTY GOOD HANDLE ON THINGS AND DOES SHOW STORMS MOVING THROUGH MUCH OF THE CWA TODAY. HAVE RAISED POPS INTO THE LIKELY CATEGORY... BEGINNING OVER THE NW CWA OUT THE GATE THIS MORNING AND INTO THE TWIN CITIES AFTER 15Z. WILL HAVE LIKELY POPS ACROSS WEST CENTRAL WI THROUGH THE AFTERNOON. TRIMMED HIGHS A FEW DEGREES TODAY WITH MORE CLOUDS AND PRECIP EXPECTED. FRONTAL BOUNDARY EXPECTED TO SAG INTO SOUTHERN MN FOR A TIME THIS EVENING BEFORE RETURNING NORTH OVERNIGHT AS A WARM FRONT. PLENTY OF INSTABILITY PROGGED AND SEVERE STORMS POSSIBLE THIS EVENING. WEST CENTRAL THROUGH SOUTH CENTRAL MN LOOKS INTERESTING...ESPECIALLY IF SOME SORT OF BOUNDARY FROM THE CONVECTION TODAY IS SITTING ACROSS THIS AREA. THEREFORE...INCREASED POPS SOME TONIGHT. FRIDAY STILL LOOKING HOT AND HUMID WITH A LATE DAY COLD FRONT WORKING ACROSS MN. CAP IS VERY STRONG EARLY ON AND IS FORECAST TO BREAK IN THE 21Z TO 24Z TIME FRAME. INDICATED A SMALL AREA OF LIKELY POPS DEVELOPING DURING THIS TIME OVER CENTRAL MN THEN ALLOWED A LINE OF STORMS TO DEVELOP EASTWARD WITH LIKELY POPS DURING THE EVENING ACROSS EASTERN MN AND WEST CENTRAL WI. TORRENTIAL RAINS AND HIGH WINDS SEEN AS THE MAIN PROBLEMS LATE FRIDAY AFTERNOON AND EVENING. 850MB THETA-E AROUND 360K WITH MOISTURE TRANSPORT OVER THE TWIN CITIES FROM 300 TO 350 KTSG/KG. LOW LEVEL WIND FIELD ALSO RUNNING IN THE 40 TO 45 KNOT RANGE. THE COLD FRONT SHOULD BE EAST OF THE CWA BY MIDNIGHT FRIDAY NIGHT WITH COOLER AND DRY WEATHER FOR SATURDAY AND SUNDAY. SOME WIND EXPECTED ON SATURDAY WITH A RATHER STRONG SURFACE LOW PASSING ACROSS ONTARIO. FINE WEATHER EARLY NEXT WEEK WITH HIGH PRESSURE SQUARELY OVERHEAD ON MONDAY. THE HIGH BEGINS TO RETREAT TUESDAY WITH INCREASING SOUTHERLY FLOW. && .AVIATION.../18Z TAF ISSUANCE/ STRONG THUNDERSTORMS MOVING INTO MSP AT ISSUANCE OF TAFS. THESE WILL MOVE THROUGH AND HOLD THEIR OWN TOWARDS EAU...AS COMPLEX HAS DEVELOPED AN ORGANIZED COLD POOL. STRONG WINDS LIKELY AT EAU IF THESE GO THROUGH...WITH THE POSSIBILITY STRONGEST OF ACTIVITY SHOULD REMAIN SOUTH OF RNH. HOWEVER...SOME STRONG THUNDERSTORMS STILL POSSIBLE IN THE EARLY TO MID AFTN THERE AS REDEVELOPMENT HAS BEEN SEEN TO THE NORTH. IMMEDIATELY IN THE WAKE OF THESE STORMS AT MSP...SOME TEMPORARY MVFR CIGS ARE POSSIBLE ALONG WITH A FEW SHRA/TSRA IN THEIR WAKE. MORE CONVECTION POSSIBLE THIS && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Jul 10, 1:23 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 123 PM CDT THU JUL 10 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 123 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE OUTLOOK AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THE GREATEST THREAT OVER PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA INTO THIS EVENING. HEAVY RAINS ASSOCIATED WITH THE STRONGER THUNDERSTORMS WILL CAUSE SOME PONDING OF WATER IN LOW LYING AREAS..THAT ARE PRONE TO LOCALIZE FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WESTERN MINNESOTA FRIDAY AFTERNOON AND REACH EASTERN AREAS OF THE STATE BY EVENING. THE COLD FRONT WILL THEN MOVE ACROSS WEST CENTRAL WISCONSIN FRIDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT LATE FRIDAY AFTERNOON AND PASS ACROSS EASTERN MINNESOTA AND WEST CENTRAL WISCONSIN DURING THE EVENING. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THERE WILL ALSO BE TORRENTIAL DOWNPOURS WITH THE STORMS. THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE OUTLOOK AREA AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED ESPECIALLY THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, Jul 10, 1:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 2 N BLOOMINGTON 44.86N 93.32W
07/10/2008 HENNEPIN MN TRAINED SPOTTER
CONSTRUCTION SCAFFOLDING ON BUILDING TOPPLED AT 494 AND
XERXES AVE.
&&
AJZLocal storm report, Jul 10, 1:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
116 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 2 NNE BLOOMINGTON 44.86N 93.29W
07/10/2008 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 10, 1:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
118 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM TSTM WND DMG 4 SE BURNSVILLE 44.73N 93.22W
07/10/2008 DAKOTA MN TRAINED SPOTTER
FOUR LARGE TREES TOPPLED. TIME ESTIMATED BY RADAR.
&&
AJZLocal storm report, Jul 10, 1:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
119 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 3 NW BLOOMINGTON 44.86N 93.35W
07/10/2008 M0.75 INCH HENNEPIN MN TRAINED SPOTTER
OCCURRED AT HIGHWAY 100 AND HENNEPIN CO.
&&
AJZLocal storm report, Jul 10, 1:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HEAVY RAIN BLOOMINGTON 44.83N 93.32W
07/10/2008 E0.00 INCH HENNEPIN MN LAW ENFORCEMENT
WATER UP TO CAR WINDOWS ON 98TH AT INTERSECTIONS OF BOTH
NORMANDALE AND HENNEPIN.
&&
MKMLocal storm report, Jul 10, 1:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
130 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG WACONIA 44.85N 93.79W
07/10/2008 CARVER MN AMATEUR RADIO
THREE TO FOUR INCH BRANCHES DOWNED.
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:35 PM CDT | Tornado Warning | MPX | Pierce | 25 min |
| Jul 10, 2:15 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Pepin | 34 min |
| Jul 10, 2:24 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 51 min |
| Jul 10, 6:29 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 61 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.